Chaotic dynamics in a two-dimensional overlapping generations model

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

This paper investigates the global dynamics of a two-dimensional Diamond-type overlapping generations model extended to allow for government intervention. Using a singular perturbation method, we identify conditions under which transverse homoclinic points to the golden rule steady state are generated. For a parametric example with a CES production function, the occurrence of complicated dynamics (e.g. strange attractors) associated with homoclinic bifurcations is demonstrated.

Original languageEnglish
Pages (from-to)909-934
Number of pages26
JournalJournal of Economic Dynamics and Control
Volume24
Issue number5-7
Publication statusPublished - Jun 2000
Externally publishedYes

Fingerprint

Homoclinic Point
Overlapping Generations
Singular Perturbation Method
Homoclinic Bifurcation
Production Function
Strange attractor
Global Dynamics
Chaotic Dynamics
Strombus or kite or diamond
Transverse
Diamonds
Model
Government
Diamond
Perturbation method
Overlapping generations model
Chaotic dynamics
CES production function
Singular perturbation
Government intervention

Keywords

  • 2-D OLG model
  • Coexisting attractors
  • E32
  • Homoclinic point
  • Horseshoe
  • Strange attractor

ASJC Scopus subject areas

  • Economics and Econometrics
  • Control and Optimization

Cite this

Chaotic dynamics in a two-dimensional overlapping generations model. / Yokoo, Masanori.

In: Journal of Economic Dynamics and Control, Vol. 24, No. 5-7, 06.2000, p. 909-934.

Research output: Contribution to journalArticle

@article{0fe5005f328d472486ff069af36643ae,
title = "Chaotic dynamics in a two-dimensional overlapping generations model",
abstract = "This paper investigates the global dynamics of a two-dimensional Diamond-type overlapping generations model extended to allow for government intervention. Using a singular perturbation method, we identify conditions under which transverse homoclinic points to the golden rule steady state are generated. For a parametric example with a CES production function, the occurrence of complicated dynamics (e.g. strange attractors) associated with homoclinic bifurcations is demonstrated.",
keywords = "2-D OLG model, Coexisting attractors, E32, Homoclinic point, Horseshoe, Strange attractor",
author = "Masanori Yokoo",
year = "2000",
month = "6",
language = "English",
volume = "24",
pages = "909--934",
journal = "Journal of Economic Dynamics and Control",
issn = "0165-1889",
publisher = "Elsevier",
number = "5-7",

}

TY - JOUR

T1 - Chaotic dynamics in a two-dimensional overlapping generations model

AU - Yokoo, Masanori

PY - 2000/6

Y1 - 2000/6

N2 - This paper investigates the global dynamics of a two-dimensional Diamond-type overlapping generations model extended to allow for government intervention. Using a singular perturbation method, we identify conditions under which transverse homoclinic points to the golden rule steady state are generated. For a parametric example with a CES production function, the occurrence of complicated dynamics (e.g. strange attractors) associated with homoclinic bifurcations is demonstrated.

AB - This paper investigates the global dynamics of a two-dimensional Diamond-type overlapping generations model extended to allow for government intervention. Using a singular perturbation method, we identify conditions under which transverse homoclinic points to the golden rule steady state are generated. For a parametric example with a CES production function, the occurrence of complicated dynamics (e.g. strange attractors) associated with homoclinic bifurcations is demonstrated.

KW - 2-D OLG model

KW - Coexisting attractors

KW - E32

KW - Homoclinic point

KW - Horseshoe

KW - Strange attractor

UR - http://www.scopus.com/inward/record.url?scp=0010164980&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0010164980&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0010164980

VL - 24

SP - 909

EP - 934

JO - Journal of Economic Dynamics and Control

JF - Journal of Economic Dynamics and Control

SN - 0165-1889

IS - 5-7

ER -